Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 14 (2018), 001, 66 pages      arXiv:1704.02429

Asymptotic Formulas for Macdonald Polynomials and the Boundary of the $(q, t)$-Gelfand-Tsetlin Graph

Cesar Cuenca
Department of Mathematics, Massachusetts Institute of Technology, USA

Received April 21, 2017, in final form December 09, 2017; Published online January 02, 2018

We introduce Macdonald characters and use algebraic properties of Macdonald polynomials to study them. As a result, we produce several formulas for Macdonald characters, which are generalizations of those obtained by Gorin and Panova in [Ann. Probab. 43 (2015), 3052-3132], and are expected to provide tools for the study of statistical mechanical models, representation theory and random matrices. As first application of our formulas, we characterize the boundary of the $(q,t)$-deformation of the Gelfand-Tsetlin graph when $t = q^{\theta}$ and $\theta$ is a positive integer.

Key words: branching graph; Macdonald polynomials; Gelfand-Tsetlin graph.

pdf (972 kb)   tex (72 kb)


  1. Akemann G., Baik J., Di Francesco P. (Editors), The Oxford handbook of random matrix theory, Oxford University Press, Oxford, 2011.
  2. Andrews G.E., Askey R., Roy R., Special functions, Encyclopedia of Mathematics and its Applications, Vol. 71, Cambridge University Press, Cambridge, 1999.
  3. Borodin A., Bufetov A., Olshanski G., Limit shapes for growing extreme characters of ${\rm U}(\infty)$, Ann. Appl. Probab. 25 (2015), 2339-2381, arXiv:1311.5697.
  4. Borodin A., Corwin I., Macdonald processes, Probab. Theory Related Fields 158 (2014), 225-400, arXiv:1111.4408.
  5. Borodin A., Corwin I., Sasamoto T., From duality to determinants for $q$-TASEP and ASEP, Ann. Probab. 42 (2014), 2314-2382, arXiv:1207.5035.
  6. Borodin A., Gorin V., General $\beta$-Jacobi corners process and the Gaussian free field, Comm. Pure Appl. Math. 68 (2015), 1774-1844, arXiv:1305.3627.
  7. Borodin A., Gorin V., Guionnet A., Gaussian asymptotics of discrete $\beta$-ensembles, Publ. Math. Inst. Hautes Études Sci. 125 (2017), 1-78, arXiv:1505.03760.
  8. Borodin A., Olshanski G., Representations of the infinite symmetric group, Cambridge Studies in Advanced Mathematics, Vol. 160, Cambridge University Press, Cambridge, 2017.
  9. Borodin A., Petrov L., Integrable probability: from representation theory to Macdonald processes, Probab. Surv. 11 (2014), 1-58, arXiv:1310.8007.
  10. Bufetov A., Gorin V., Representations of classical Lie groups and quantized free convolution, Geom. Funct. Anal. 25 (2015), 763-814, arXiv:1311.5780.
  11. Bufetov A., Gorin V., Fluctuations of particle systems determined by Schur generating functions, arXiv:1604.01110.
  12. Bufetov A., Knizel A., Asymptotics of random domino tilings of rectangular Aztec diamonds, Ann. Inst. Henri Poincaré Probab. Stat., to appear, arXiv:1604.01491.
  13. Cherednik I., Double affine Hecke algebras and Macdonald's conjectures, Ann. of Math. 141 (1995), 191-216.
  14. Copson E.T., Asymptotic expansions, Cambridge Tracts in Mathematics and Mathematical Physics, Vol. 55, Cambridge University Press, New York, 1965.
  15. Cuenca C., Pieri integral formula and asymptotics of Jack unitary characters, Selecta Math. (N.S.), to appear, arXiv:1704.02430.
  16. Dołęga M., Féray V., On Kerov polynomials for Jack characters, Discrete Math. Theor. Computer Sci. Proc. (2013), 539-550, arXiv:1201.1806.
  17. Dołęga M., Féray V., Gaussian fluctuations of Young diagrams and structure constants of Jack characters, Duke Math. J. 165 (2016), 1193-1282, arXiv:1402.4615.
  18. Dołęga M., Féray V., Śniady P., Jack polynomials and orientability generating series of maps, Sém. Lothar. Combin. 70 (2013), Art. B70j, 50 pages, arXiv:1301.6531.
  19. Edrei A., On the generation function of a doubly infinite, totally positive sequence, Trans. Amer. Math. Soc. 74 (1953), 367-383.
  20. Etingof P.I., Kirillov A.A., Macdonald's polynomials and representations of quantum groups, Math. Res. Lett. 1 (1994), 279-296, hep-th/9312103.
  21. Gorin V., The $q$-Gelfand-Tsetlin graph, Gibbs measures and $q$-Toeplitz matrices, Adv. Math. 229 (2012), 201-266, arXiv:1011.1769.
  22. Gorin V., From alternating sign matrices to the Gaussian unitary ensemble, Comm. Math. Phys. 332 (2014), 437-447, arXiv:1306.6347.
  23. Gorin V., Olshanski G., A quantization of the harmonic analysis on the infinite-dimensional unitary group, J. Funct. Anal. 270 (2016), 375-418, arXiv:1504.06832.
  24. Gorin V., Panova G., Asymptotics of symmetric polynomials with applications to statistical mechanics and representation theory, Ann. Probab. 43 (2015), 3052-3132, arXiv:1301.0634.
  25. Gorin V., Shkolnikov M., Multilevel Dyson Brownian motions via Jack polynomials, Probab. Theory Related Fields 163 (2015), 413-463, arXiv:1401.5595.
  26. Jing N.H., Józefiak T., A formula for two-row Macdonald functions, Duke Math. J. 67 (1992), 377-385.
  27. Johansson K., Random matrices and determinantal processes, in Mathematical Statistical Physics, Elsevier B. V., Amsterdam, 2006, 1-55, math-ph/0510038.
  28. Kirillov A.A., Lectures on affine Hecke algebras and Macdonald's conjectures, Bull. Amer. Math. Soc. (N.S.) 34 (1997), 251-292, math.QA/9501219.
  29. Lassalle M., Jack polynomials and free cumulants, Adv. Math. 222 (2009), 2227-2269, arXiv:0802.0448.
  30. Lassalle M., Schlosser M., Inversion of the Pieri formula for Macdonald polynomials, Adv. Math. 202 (2006), 289-325, math.CO/0402127.
  31. Macdonald I.G., A new class of symmetric functions, Sémin. Lothar. Comb. 20 (1988), B20a, 131-171.
  32. Macdonald I.G., Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995.
  33. Noumi M., Macdonald's symmetric polynomials as zonal spherical functions on some quantum homogeneous spaces, Adv. Math. 123 (1996), 16-77, math.QA/9503224.
  34. Okounkov A., Binomial formula for Macdonald polynomials and applications, Math. Res. Lett. 4 (1997), 533-553, q-alg/9608021.
  35. Okounkov A., Infinite wedge and random partitions, Selecta Math. (N.S.) 7 (2001), 57-81, math.RT/9907127.
  36. Okounkov A., Olshanski G., Shifted Jack polynomials, binomial formula, and applications, Math. Res. Lett. 4 (1997), 69-78, q-alg/9608020.
  37. Okounkov A., Olshanski G., Asymptotics of Jack polynomials as the number of variables goes to infinity, Int. Math. Res. Not. 1998 (1998), 641-682, q-alg/9709011.
  38. Okounkov A., Reshetikhin N., Correlation function of Schur process with application to local geometry of a random 3-dimensional Young diagram, J. Amer. Math. Soc. 16 (2003), 581-603, math.CO/0107056.
  39. Okounkov A., Reshetikhin N., Random skew plane partitions and the Pearcey process, Comm. Math. Phys. 269 (2007), 571-609, math.CO/0503508.
  40. Olshanski G., The problem of harmonic analysis on the infinite-dimensional unitary group, J. Funct. Anal. 205 (2003), 464-524, math.RT/0109193.
  41. Olshanski G., Extended Gelfand-Tsetlin graph, its $q$-boundary, and $q$-B-splines, Funct. Anal. Appl. 50 (2016), 107-130, arXiv:1607.04201.
  42. Olshanski G., Vershik A., Ergodic unitarily invariant measures on the space of infinite Hermitian matrices, in Contemporary mathematical physics, Amer. Math. Soc. Transl. Ser. 2, Vol. 175, Amer. Math. Soc., Providence, RI, 1996, 137-175, math.RT/9601215.
  43. Opdam E.M., Dunkl operators, Bessel functions and the discriminant of a finite Coxeter group, Compositio Math. 85 (1993), 333-373.
  44. Panova G., Lozenge tilings with free boundaries, Lett. Math. Phys. 105 (2015), 1551-1586, arXiv:1408.0417.
  45. Range R.M., Complex analysis: a brief tour into higher dimensions, Amer. Math. Monthly 110 (2003), 89-108.
  46. Śniady P., Structure coefficients for Jack characters: approximate factorization property, arXiv:1603.04268.
  47. Vershik A.M., Kerov S.V., Characters and factor-representations of the infinite unitary group, Sov. Math. Dokl. 26 (1982), 570-574.
  48. Voiculescu D., Représentations factorielles de type II1 de ${\rm U}(\infty )$, J. Math. Pures Appl. 55 (1976), 1-20.

Next article   Contents of Volume 14 (2018)